I am a 34 year old female recently diagnosed with ADD and I have anxiety, and mild mitral valve prolapse as well. I'm going to see my dr tuesday to discuss meds. I want to try stimulants because I understand they usually make the biggest help for people with ADD (and Strattera might interfere with the 20 mg daily of Prozac I already take), BUT I am concerned that Stimulants may exacerbate my mvp symptoms which flare from time to time (rapid/fluttery heartbeat with accompanying anxiety/panic attack type symptoms). I was given Xanax to help with the panic attacks &rapid heartbeat a long time ago before I was actually diagnsoed with MVP by echocardiogram. I use it only if I can't calm down and sleep because of the racing heart.
I was wondering if that (a sedative) or something else like a beta blocker was ever recommended along with stimulants for those with ADD and mitral valve prolapse? (oh, and another complication--I take Yaz bcp continuosly to keep my terrible endometriosis under control--it's possible that the Yaz is already excaberating my mvp symptoms) Ideas anyone? I really must have some medical help for my debilitating ADD symptoms, but I don't want to worsen my heart/anxiety symtpoms.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.